Geometry & Topology Monographs, Vol. 4 (2002),
Invariants of knots and 3-manifolds (Kyoto 2001),
Paper no. 8, pages 103--117.

Knot invariants derived from quandles and racks

Seiichi Kamada

Abstract. The homology and cohomology of quandles and racks are used in knot theory: given a finite quandle and a cocycle, we can construct a knot invariant. This is a quick introductory survey to the invariants of knots derived from quandles and racks.

Keywords. Quandles, racks, cocycle knot invariants, knot colorings.

AMS subject classification. Primary: 57M25, 57Q45. Secondary: 55N99, 18G99.

E-print: arXiv:math.GT/0211096

Submitted to GT on 30 November 2001. (Revised 12 February 2002.) Paper accepted 22 July 2002. Paper published 28 July 2002.

Notes on file formats

Seiichi Kamada
Dept. of Math., Hiroshima University, Hiroshima 739-8526, JAPAN
GTM home page

EMIS/ELibM Electronic Journals

Outdated Archival Version

These pages are not updated anymore. They reflect the state of 21 Apr 2006. For the current production of this journal, please refer to